MAUDE Adverse Event Report: PENUMBRA, INC. ARTEMIS NEURO EVACUATION DEVICE; GWG

PENUMBRA, INC. ARTEMIS NEURO EVACUATION DEVICE; GWG
Catalog Number AP28
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Perforation of Vessels (2135); Vascular Dissection (3160)
Date of Event 12/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was undergoing a microneurosurgery procedure using an artemis neuro evacuation device (artemis).The case was nearly complete when the artemis became clogged after approximately ninety minutes of use.At that point, the physician realized they were on the wrong trajectory and noticed a vessel injury to the right a2 segment of the anterior cerebral artery (aca).The clogged artemis was removed and replaced with a new device, and the procedure was successfully completed.To address the vessel injury, the physician performed irrigation and electro-cautery.No additional information was provided regarding the patient status.
 
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Please note that the following sections are updated on this follow up #1 mfr report: 1.Section h.Box 6.Health effect clinical code 1.2.Section h.Box 6.Health effect impact code 1 & health effect impact code 2.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Evaluation of the returned artemis neuro evacuation device (artemis) could not confirm the reported clog.Evaluation revealed an undamaged, functional device.During evaluation, fluid was aspirated through the artemis, and the bident rotated without an issue when the power button was pressed.Penumbra devices are inspected at incoming quality control which includes a visual inspection as well as a verification of test results to ensure specifications for each output are met.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
ARTEMIS NEURO EVACUATION DEVICE
Common Device Name
GWG
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23936906
Report Number3005168196-2025-00420
Device Sequence Number21200646
Product Code GWG
UDI-Device Identifier00814548017877
UDI-Public00814548017877
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K171332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAP28
Device Lot NumberS10045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date12/31/2025
Supplement Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale